A case of drug-induced hypersensitivity syndrome with acute myocarditis

Kazuyo Kita, Taizou Takeshita, Hisashi Gondo, Yasuaki Koga, Masutaka Furue

Research output: Contribution to journalArticle

Abstract

A 46-year-old woman developed erythema over her entire body and face accompanied by fever, eosinophilia, liver dysfunction, and cervical lymphadenopathy after 30 days of using loxoprofen sodium hydrate and other drugs for the treatment of intervertebral disk herniation. A diagnosis of drug-induced hypersensitivity syndrome (DIHS) was made upon a positive loxoprofen-induced lymphocyte stimulation test and marked elevation of anti-human herpes virus-6 antibody. Systemic steroid therapy (PSL 50mg/day) controlled her symptoms. However, 60 days after the onset of DIHS, she suddenly developed severe acute myocarditis, which was successfully treated by intensive care. Reactivation of cytomegalovirus was likely involved in her myocarditis. Myocarditis should be considered as a rare but serious sequela associated with DIHS.

Original languageEnglish
Pages (from-to)331-335
Number of pages5
JournalNishinihon Journal of Dermatology
Volume75
Issue number4
DOIs
Publication statusPublished - Nov 28 2013

Fingerprint

Drug Hypersensitivity Syndrome
Myocarditis
Intervertebral Disc
Eosinophilia
Erythema
Critical Care
Lymphocyte Activation
Cytomegalovirus
Liver Diseases
Fever
Steroids
Viruses
Antibodies
Therapeutics
Pharmaceutical Preparations
loxoprofen

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

A case of drug-induced hypersensitivity syndrome with acute myocarditis. / Kita, Kazuyo; Takeshita, Taizou; Gondo, Hisashi; Koga, Yasuaki; Furue, Masutaka.

In: Nishinihon Journal of Dermatology, Vol. 75, No. 4, 28.11.2013, p. 331-335.

Research output: Contribution to journalArticle

Kita, Kazuyo ; Takeshita, Taizou ; Gondo, Hisashi ; Koga, Yasuaki ; Furue, Masutaka. / A case of drug-induced hypersensitivity syndrome with acute myocarditis. In: Nishinihon Journal of Dermatology. 2013 ; Vol. 75, No. 4. pp. 331-335.
@article{dd6e2ce84eb04c19a6443cfd8c667191,
title = "A case of drug-induced hypersensitivity syndrome with acute myocarditis",
abstract = "A 46-year-old woman developed erythema over her entire body and face accompanied by fever, eosinophilia, liver dysfunction, and cervical lymphadenopathy after 30 days of using loxoprofen sodium hydrate and other drugs for the treatment of intervertebral disk herniation. A diagnosis of drug-induced hypersensitivity syndrome (DIHS) was made upon a positive loxoprofen-induced lymphocyte stimulation test and marked elevation of anti-human herpes virus-6 antibody. Systemic steroid therapy (PSL 50mg/day) controlled her symptoms. However, 60 days after the onset of DIHS, she suddenly developed severe acute myocarditis, which was successfully treated by intensive care. Reactivation of cytomegalovirus was likely involved in her myocarditis. Myocarditis should be considered as a rare but serious sequela associated with DIHS.",
author = "Kazuyo Kita and Taizou Takeshita and Hisashi Gondo and Yasuaki Koga and Masutaka Furue",
year = "2013",
month = "11",
day = "28",
doi = "10.2336/nishinihonhifu.75.331",
language = "English",
volume = "75",
pages = "331--335",
journal = "Nishinihon Journal of Dermatology",
issn = "0386-9784",
publisher = "Kyushu University, Faculty of Science",
number = "4",

}

TY - JOUR

T1 - A case of drug-induced hypersensitivity syndrome with acute myocarditis

AU - Kita, Kazuyo

AU - Takeshita, Taizou

AU - Gondo, Hisashi

AU - Koga, Yasuaki

AU - Furue, Masutaka

PY - 2013/11/28

Y1 - 2013/11/28

N2 - A 46-year-old woman developed erythema over her entire body and face accompanied by fever, eosinophilia, liver dysfunction, and cervical lymphadenopathy after 30 days of using loxoprofen sodium hydrate and other drugs for the treatment of intervertebral disk herniation. A diagnosis of drug-induced hypersensitivity syndrome (DIHS) was made upon a positive loxoprofen-induced lymphocyte stimulation test and marked elevation of anti-human herpes virus-6 antibody. Systemic steroid therapy (PSL 50mg/day) controlled her symptoms. However, 60 days after the onset of DIHS, she suddenly developed severe acute myocarditis, which was successfully treated by intensive care. Reactivation of cytomegalovirus was likely involved in her myocarditis. Myocarditis should be considered as a rare but serious sequela associated with DIHS.

AB - A 46-year-old woman developed erythema over her entire body and face accompanied by fever, eosinophilia, liver dysfunction, and cervical lymphadenopathy after 30 days of using loxoprofen sodium hydrate and other drugs for the treatment of intervertebral disk herniation. A diagnosis of drug-induced hypersensitivity syndrome (DIHS) was made upon a positive loxoprofen-induced lymphocyte stimulation test and marked elevation of anti-human herpes virus-6 antibody. Systemic steroid therapy (PSL 50mg/day) controlled her symptoms. However, 60 days after the onset of DIHS, she suddenly developed severe acute myocarditis, which was successfully treated by intensive care. Reactivation of cytomegalovirus was likely involved in her myocarditis. Myocarditis should be considered as a rare but serious sequela associated with DIHS.

UR - http://www.scopus.com/inward/record.url?scp=84888162727&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84888162727&partnerID=8YFLogxK

U2 - 10.2336/nishinihonhifu.75.331

DO - 10.2336/nishinihonhifu.75.331

M3 - Article

VL - 75

SP - 331

EP - 335

JO - Nishinihon Journal of Dermatology

JF - Nishinihon Journal of Dermatology

SN - 0386-9784

IS - 4

ER -